Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Took antibiotic for cough. Felt lump in throat, ear pain and cough. Cause of these symptoms?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1607 Questions
Since October I've had an on-going infection that has now flared up for weeks - finished antibiotic because of thick XXXXXXX mucous and bad "choking" type cough - now ear hurts, more cough, and now upper respiratory too - sinus...don't think I've had a fever? But throat is now main symptom as hurts a lot, large "lump" feeling, hard to swallow - that started just after finished antibiotic
Posted Mon, 4 Feb 2013 in Lung and Chest disorders
Answered by Dr. Sadiq Mughal 3 hours later
Thanks for writing to us.
Presently your main problems are;
Ear ache, pain and lump feeling in throat and cough.
Most probably, you had pharyngitis which was not completely treated and has spread to ear and upper respiratory tract that is larynx and trachea.Difficulty in swallowing and lump feeling is due to pharyngitis.Pharyngitis most probably has not responded to the antibiotics you have taken.
I would suggest you to consult an ENT surgeon who will be able to examine your throat and ear.He/she may take throat swab for culture sensitivity.
Besides antibiotic (after culture sensitivity) you may need antihistaminics, decongestant and analgesics anti inflammatory drugs(pain killer).
Hope I have answered your question.
Let me know if you have any more queries.
Get well soon.
Dr Sadiq
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor